It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-23-2011, 08:53 AM   #1
Junior Member
(female)
 
ml56's Avatar
 
Join Date: Sep 2011
Location: Lake Jackson, Texas, USA
Posts: 38
ml56 HB Userml56 HB User
Osteoporosis

I was diagnosed with osteoporosis at 54. I have taken Protonix and Achiphex for years for reflux. I also have to take pain meds for other things. Right now, I am using the Calcitonin spray for the osteo, because I am scared of everything else. I was also diagnosed with low Vit. D and prescribed extra for about 3 mos. I don't know where to go from here. I went to an endocrinologist last week for possible thyroid problems, but won't get results until end of next week. It sometimes seems that life is falling apart. I got an occipital nerve block last monday, and started feeling really sick tuesday morning. Nausea, and just no appetite, and feeling like my heart was pounding out of my chest. I was scared to take pain meds, so didn't sleep for a day or so. Now I found out that I have a UTI, that I have possibly had for a while.
I am scared to stop with the Achiphex and Carafate, because of all of the other medications. But I am scared that they are stopping me from absorbing any calcium. I take two tums a day for my calcium, because regular calcium might mess my stomach up. Also take Vit D. daily now.
Has anyone had any of these problems? Do the PPI's really make the calcium not absorb?
I'm just so confused, and don't know what to fight first.

 
Old 09-23-2011, 09:15 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,383
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Osteoporosis

Carafate probably isn't blocking your calcium absorption, but Protonix could be.

What you need is a calcium CITRATE supplement. Tums is Calcium Carbonate, which is useless to a person with suppressed stomach acid.

I know, calcium citrate can irritate the stomach quite a bit. Coated tablets might go down a bit easier, or try a powder form that you can mix in food. Getting the Vitamin D back up will also strengthen your bones.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Osteoporosis Possibly Induced by Inflammation? osteoblast Osteoporosis 2 01-15-2008 03:20 PM
Osteoporosis penia taiga Osteoporosis 1 07-22-2007 03:37 PM
Anyone taking Ipriflavone Plus for Osteoporosis? jodianne Osteoporosis 12 03-27-2007 06:41 PM
Once-a-year Shot For Osteoporosis New wildflowers Osteoporosis 13 03-07-2007 06:29 PM
osteoporosis, 26, pregnancy? k3rr1 Osteoporosis 9 11-27-2006 04:13 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 10:02 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!